Forum

LDN.Pros/Cons. Post your experiences here to help others.

Hi there,
As the old forum’s search facility was broken for a while, maybe the time has come to restart the LDN info/discussion threads?
For those who don’t know, LDN is Low Dose Naltrexone.

I’ll start. I have RRMS. I’ve been on Rebif since 2000. I’ve been taking Rebif+LDN since April 09.
If you go to the LDN Trust and the general discussion forum, you’ll find threads about why it is fine to take beta-interferon and LDN together.

For me, it helps with my bladder function. I had an overactive bladder, with some urinary retention and urgency. LDN has fixed all these problems and I realised it was working within a week.
For the first time since 1993, I slept through the night without having to get up and pee.
LDN has made my joints feel looser, but not a great deal.
I feel happier on LDN.
I take 4.5 mg per night and this dose works for me. Lower doses make my spasticity worse.
In my case, I didn’t find that it slowed the relapse rate and I don’t have progressive MS, so I can’t comment on that.

Now, I live in northwest Spain and in Spain, LDN is unknown. I had a long chat with Linda Elsegood and she recommended reading the Spanish forums and I discovered how to obtain LDN in Spain. If you live in Spain and want to know how, please pm me.

LDN is worth a try. There are people who haven’t had a great experience with it and I hope they and those who’ve had a great result post on this thread.
K
xxxx

Hello K, LDN is very much on the agenda on the Dutch website, but as I live myself in Britain (emigrated from Holland to the UK in 1995), I suggested a prescription for it to the medical specialists around me (home doctor, MS nurse, neurologist). None of them were prepared to prescribe it as there was no medical proof for its use?
Just wonder if there is another (legal) way for obtaining it, especially as it needs to be used for a prolonged period of time to show its effects? By the way, I have SPMS and I have been prescribed Citalopram instead.

All the best on that wonderful Iberian peninsula!

l first heard about LDN - on this site when l joined about 3yrs ago. My GP could not prescribe it -so l joined E-med - and get the prescriptions via Dicksons. l felt so much better as soon as l started taking it. lt makes me feel more positive - certainly has improved my brain alertness. Before, l felt l was in a fog all the time. l have SPMS - and for 30yrs - never been offered anything to help with it.
Since taking LDN - my GP - is monitoring me and she is very interested in it. Luckily, she did mange to prescribe Sativex to help with my spasicity problems. At the same time l started on a highdose VitD3 - l do not think my ms has progressed since. l do not know if this is because of one particulary supplement or l have found a cocktail that suits. Anyhow - l shall certainly keep taking everything.
F.

l noticed my brain alertness has not helped with the spelling of SPASTICITY
Perhaps l now need to up the dose!

LDN put me in hospital and they weren’t too pleased when they found out I’d taken something not recommended.Just one tablet gave me horrendous tremors all over my body.Fortunately the drug passes through the system in about 4 hours so the tremors eventually disappeared.The DR. prescribing the drug told me to leave it 4 weeks then try again with 1mg.I had the same result. So not for me thanks.
Can I just say before the LDN blind faithers start questioning me.Yes it DID happen yes it WAS the LDN and NO I don’t want to try it in any other form.
Sue

Personally, see no reason why anyone would seek to question your terrible experience and don’t blame you in the slightest for avoiding ldn in future.
The only other similar example of hospitalisation I have come across was due to the use of Opiate painkillers with ldn. Of course, this problem is rare because the dreadful reaction is so well publicised.

I have been on my LDN since April 2010
I have set up a blog which gives people the good the bad and the ugly.

overall my experience has been/is a good one

Al x

smallun wrote:
LDN put me in hospital and they weren't too pleased when they found out I'd taken something not recommended.Just one tablet gave me horrendous tremors all over my body.Fortunately the drug passes through the system in about 4 hours so the tremors eventually disappeared.The DR. prescribing the drug told me to leave it 4 weeks then try again with 1mg.I had the same result. So not for me thanks. Can I just say before the LDN blind faithers start questioning me.Yes it DID happen yes it WAS the LDN and NO I don't want to try it in any other form. Sue

Hi Sue,
I have heard of this reaction before as well. This is why I started this thread - people need to read good and bad experiences. I had a dreadful relapse on LDN alone and I was warned that this may happen by my neurologist and he was right!
I’m happy on both beta-interferon and LDN. They work well together for me, but I won’t try LDN on its own again.
Thanks,
K
xx

I have been taking ldn for seven glorious years now (via NHS) and soon noticed some modest improvements to balance, strength, fatigue, bladder control and ability to concentrate. I use a gym regularly and these changes were quite easy to measure.
Most importantly my condition has not significantly progressed, which is pretty remarkable for PPMS.
The drug has been safely taken by thousands of MSers for over twenty five years, so although the evidence is mostly anecdotal, it is pretty overwhelming in my view.
Take a look at the information on http://www.ldnresearchtrust.org and see if you think it might help.

Thanks Derek,
Your experience will be very helpful to other PPMSers. I’m only doing this, because we have to start from year 1 again. Whatever replies come, will hopefully distil all the accumulated posts since the message boards here began. Or they may not…
Speaking of gyms, I have to stop procrastinating and start swearing at the exercise video now. I hope you are doing well. I am, but it takes me about 2 hours to wake up. Must be the change in seasons.
ciao
K
xxxxxx

Hi!, have been taking LDN in liquid form for two weeks, feel more energised and positive, increasing the dose from 1mg up to 4mg weekly, will re-order with Dicksohns for next months dose.

Peter :slight_smile:

i have been using LDN for about 2 years and its the only thing that helps with the leg pain xxx

“Thanks Derek,
Your experience will be very helpful to other PPMSers. I’m only doing this, because we have to start from year 1 again. Whatever replies come, will hopefully distil all the accumulated posts since the message boards here began. Or they may not…
Speaking of gyms, I have to stop procrastinating and start swearing at the exercise video now. I hope you are doing well. I am, but it takes me about 2 hours to wake up. Must be the change in seasons.
ciao
K
xxxxxx”

Hello Special K,
I think it is an admirable idea to set up an ldn thread now that the search is working again. You rightly say we need information both good, and bad, to help those who may be considering their treatment options. Lets face it the experience of others is about the best we have until a full trial comes along.
Glad to hear you are keeping well and adapting to the rhythms of nature.
Derek

I’ve been taking LDN for nearly three years now,after first reading about it in New Pathways.
I researched it for a year before I decided to try it. I took a lot of advice from people on here,some with good experiences and some with bad.I paid attention to people who I respected,who I know don’t bullsh*t. :wink:

I get it through Dickson’s,on an NHS prescription.It has worked wonders for my bladder,and my congative function has improved.
I have relapsed on it,and progressed but not as badly as before I was taking it.

I take 3mg capsules but plan to increase this soon to see if it makes any difference.Otherwise I am more than happy with the help to my bladder alone.

whammel wrote:
Personally, see no reason why anyone would seek to question your terrible experience and don’t blame you in the slightest for avoiding ldn in future. The only other similar example of hospitalisation I have come across was due to the use of Opiate painkillers with ldn. Of course, this problem is rare because the dreadful reaction is so well publicised.

The reason I said that because when I posted the experience on the previous boards it was like the spanish inquisition!!

Sue

smallun wrote:
whammel wrote:
Personally, see no reason why anyone would seek to question your terrible experience and don’t blame you in the slightest for avoiding ldn in future. The only other similar example of hospitalisation I have come across was due to the use of Opiate painkillers with ldn. Of course, this problem is rare because the dreadful reaction is so well publicised.

The reason I said that because when I posted the experience on the previous boards it was like the spanish inquisition!!

Sue

Your experience is a valid contribution Sue - We need anecdotes like this. l personally have been fortunate with LDN - whereas - drugs like Baclofen/Tizanidine had a calamitous effect on me. l too have suffered in the past from ‘vitriolic remarks’. Lets hope this new forum
has ‘calmed’ them down. l take Codiene Phosphate for bowel control - but l can only take it in the morning and midday as it does react badly with LDN. All the best.